Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 100, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2001, 3:03 PM CDT for Divide County, Williams County, North Dakota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2001, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 19, 2001, 4:05 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
Counties Divide County, ND, Williams County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:00 PM CDT | Hail 0.75 | Alkabo, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 192004 SVRISN NDC023-105-192105- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 303 PM CDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA WESTERN WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 405 PM CDT * AT 303 PM CDT...NATIONAL WEATHER SERVICE WARNING RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 30 MILES NORTHWEST OF WILLISTON TO 30 MILES WEST OF WILLISTON... MOVING NORTHEST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... ZAHL BY 350 PM CDT GO INSIDE A STURDY BUILDING AND STAYJ AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THOMSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:45 AM CDT, 11 hours 18 minutes earlier.
Area forecast discussion, Jul 19, 3:45 AM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT THU JUL 19 2001 WK SFC HIGH PRES CENTERED OVER CNTRL ND IN WAKE OF OVERNIGHT CONVECTION. SFC LOW WL ONCE AGAIN DEVELOP OVER WRN DAKOTAS TODAY IN RESPONSE TO PERSISTANT NWRN US UPR TROF. S/W WL WORK THROUGH MT AND INTO WRN ND THIS AFTN. INSTABILITY IS NOT AS GREAT ACROSS THE REGION TODAY BUT CONV INHIBITION WL BE LOWER SO EXPECT ANOTHER ROUND OF THUNDERSTORMS. AND ONCE AGAIN INGREDIENTS ARE THERE THAT SOME MAY BE SEVERE. ANOTHER S/W WL PROVIDE A CHANCE OF TSTMS BY LATE FRIDAY AFTN IN THE WEST. THEN INTO SCNTRL ND BY LATE FRIDAY NITE. AS FOR TEMPS AND WIND SEE LTL NEED TO DO MUCH ADJUSTING FROM PREV FCST. .BIS...NONE. TWH
In the hours before
Local storm report, Jul 19, 12:02 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1202 PM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1104 PM MONANGO ND .75 INCH HAIL
07/18/01 DICKEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1111 PM HETTINGER ARPT ND 72 MPH TSTM GUST
07/18/01 ADAMS REPORTED BY ASOS.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:20 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 55 min |
| Jul 18, 8:16 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| Jul 18, 8:23 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 67 min |
| Jul 18, 8:25 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Jul 18, 8:52 PM CDT | Tornado Warning | BIS | LaMoure, Stutsman | 38 min |
| Jul 18, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 64 min |
| Jul 18, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 62 min |
| Jul 18, 9:30 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 45 min |
| Jul 18, 10:07 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 53 min |
| Jul 18, 10:30 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 60 min |
| Jul 18, 10:49 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 56 min |
| Jul 18, 10:59 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 31 min |
| Jul 18, 11:31 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 44 min |
| Jul 19, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 59 min |
| Jul 19, 1:39 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 51 min |
| Jul 19, 3:35 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 55 min |
| Jul 19, 3:58 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 62 min |
| Jul 19, 4:05 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jul 19, 4:43 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 62 min |
| Jul 19, 5:15 PM CDT | Tornado Warning | BIS | Burke, Mountrail | 45 min |
| Jul 19, 5:31 PM CDT | Tornado Warning | BIS | Ward | 29 min |
| Jul 19, 6:00 PM CDT | Tornado Warning | BIS | Ward | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.